Friday, October 31, 2008

Mel update

Mel is back home. She can't eat *real* food for like a week, which totally freaked me out. If my docs said I couldn't eat for a week, I would be dans l'hopital. She can drink stuff, but that's about it. It would be IV fluids for me!
Anyway, apparently some pill she was taking for the cellulitis on her leg got caught in her esophagus and didn't dissolve, leading to a very, very irritated esophagus. 
(Mel tends to have very odd things happen to her.) So after the test today, and once she could eat "food" (which probably meant clears, such as jello and broth--the joy!) she was sent home (much to dad's relief because he HATES hospital weekends. Hates them. Not that anyone really likes them as it is.). I would imagine she'll be at home until she can actually eat. 
So another medical mystery solved.

In my world,  I am NOT HAPPY with the new triglyceride drug that Dr. A has put me on. It's some "N" drug (I forget what it's full name is, and I'm not going to go turn all the lights back on to check, LOL) that, apparently, is NOT doing it's job, because my triglycerides are only down a little bit. 

This drug is a drug that has "instructions", which I hate. That means you have to take it at a certain time, with a certain food, with a certain drink. OK  FINE.
But even if you do all that, you will still get what the med sheet calls "flushing" of the skin. 
You would think that means you just feel warm, right?
Warm I could handle. 
What this is feels like a full-body sunburn, complete with a very, very itchy rash. If my skin wasn't red before, it is now because I am scratching like mad.
The thing that REALLY annoys me? I took this drug three hours ago. 
Now it's Friday night, so it doesn't really matter too much if I get to bed late (I cannot, cannot sleep when this is happening). But during the work week? Yeah, sort of matters. And it had to be taken "before bed" so I'm sort of screwed. You have to drink milk with it--I drink tons, which really isn't great for me, because it clogs up everything and I just don't prefer it. And STILL this happens. If I had long nails I'd probably be bleeding. 
It also makes me super tired, which isn't good for anything else, because all I want to do when I go home is sleep. Not cool when I have ballet, parish council, choir, and, oh yeah--work. 
So I will call the powers that be on Monday. My next appointment isn't for three weeks, so I want to deal with this NOW. 
OK Medical Rant done. :) 

1 comment:

Lizzie Yoder said...

Yeah - it's Niacin. Did they talk to you about taking aspirin with it to lessen the flushing? It's horrible for most everyone. I'm not sure if you can take aspirin with all the other meds you're probably on, but that's one way that patients have told me it can be more tolerable. :) Hope everything else is going well! I'm in Ohio for a whirlwind weekend for keelie klostermeier's wedding. I'll be posting pics on flickr soon! lotsa love!